MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 15 STAINLESS STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 15 STAINLESS STERILE BLADES; SCALPEL BLADE
Model Number NO. 15 STAINLESS STERILE BLADES
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Thank you for informing us of your customer complaint.Reading through the report a stainless sterile sm15 blade has broken whilst being used on an ear, nose, and throat procedure.This must therefore be reported to the relevant competent authorities as it falls into the category of an adverse incident.Using the above lot number, we have checked through our in-process records for the manufacturing of these blades, and we can confirm we have no recorded problems that could assist us with this complaint.We can also inform you that we have received no further customer complaints regarding broken blades of which we produced and sold (b)(4) stainless sterile sm15 blades on this lot number.With the report stating that no sample blades are available, this means that we are unable to check the heat treatment hardness on our calibrated hardness testing machine to establish if the blade had been manufactured to the surgical blade standard bs 2982 of which we claim compliance.With us having no sample blades to test we are finding it difficult to provide you with further comments on this complaint, if the blade in question or sample blades were to become available in the future, we would be able to perform the relevant tests and issue you with a follow report detailing our findings.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of this broken blade complaint as we have not received the blade in question or sample blades from the same shelf box or lot number to test.No corrective action can be implemented as we have been unable to establish the root cause due to not receiving sample blades to test.No preventive action can be implemented as we have been unable to establish the root cause due to not receiving sample blades to test.Please note the date of manufacture was unable to be entered, however as the healthcare facility provided a lot number, we were able to identify that the product was manufactured in july 2024 and there has an expiry date of 31st july 2029.
 
Event or Problem Description
The following description was provided by the healthcare facility, "during a ent procedure a no.15 blade broke while being used on a patient" it also stated that, "the blade in question was discarded after the procedure, no person had been adversely affected by the issue and no further medical/surgical intervention had been required.The procedure was delayed due to this issue".

Brand Name
SWANN-MORTON NO. 15 STAINLESS STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key21941050
Report Number9611194-2025-00007
Device Sequence Number18281308
Product Code GES
UDI-Device Identifier05033955003050
UDI-Public05033955003050
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 15 STAINLESS STERILE BLADES
Device Catalogue Number0305
Device Lot Number4402407
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Initial Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown